Increased dose of Sulphasalazine??

claire1986
claire1986 Member Posts: 23
edited 4. Aug 2011, 04:28 in Young people's community
Bit of a daft question really, and should prob just ring the rheumy, but just wondering... Yesterday at a rheumy appointment the doc increased my dose from 4 tablets a day to 6. I take 2 in the morning and 2 in the evening. Going up to 6, but i have to take 5 a day for a week, then up to 6. Im not sure if that means 2 in the morning then 1 at lunch time, then 2 in the evening? He said any other questions but i said no, then when i got out i thought wait a minute im not sure when i have to take the extra tablet... arghhhhh. i woundnt of thought i had to take 3 in morning then 3 at night i woulda thought its beta to take 2 then 2 then 2, but im not sure. Any ideas anyone would be much appreciated....... thanx xxxxx

Comments

  • suzygirl
    suzygirl Member Posts: 2,005
    edited 30. Nov -1, 00:00
    Probably best to ring the rheumy, although you could try the pharmacist or gp??

    Hope it helps you!!
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    I am on 6 a day, and have been for years. When I went up from four I did two in the morning and three in the evening for one week then three twice a day. I wish you well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Lisaa
    Lisaa Member Posts: 22
    edited 30. Nov -1, 00:00
    I know you will have your answer to this by now but i just joined today. I'm on 4 this week and working my way up to 6 as well. I was just wondering about the side effects, i know that since taking them my wee has turned bright orange ( the most interesting side effect ive ever come across) but they say it might turn your tears yellow too. Have any of you experienced that?
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    No, never had the yellow tears, the yellow wee is neither here nor there as far as I am concerned (tho I do explain it to nurses at the hsopital when I have to give a sample, I got so tired of being lectured about increasing my water intake). I did read it can stain soft contact lenses - that would make the world look permanently sunny, what's wrong with that? :smile: I do have tinnitus now, but that doesn't happen to everyone. How ar you getting on with it all now, claire1986? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Your doctors might, but ours definitely don't. Sulph is a powerful drug and the dose has to be raised in stages. As for the decrease when the symptoms improve - that's a new one on me! DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Ankyspond
    Ankyspond Member Posts: 626
    edited 30. Nov -1, 00:00
    Hi, prob sorted now but phone the hospital and ask them don't take any chances or risk making yourself sick. DD is right (again he he) it has to increased in stages. I was on sulf few years ago and although didn't work for me (it's just finding right one for you so don't panic) I didn't get any side effects other than the yellow wee!!! Do make sure though that your doctors, dentists etc know what you taking. I have a advice line fir my hospital and phone and leave a message and they phone me back that day. Good luck with it. Xxx

    Lisaa welcome to the forum it's a great place for support and to have a laugh. Xx
    AS Sufferer
    Live, love and enjoy life, live each day as though it's your last!